# SDR DHL2004873003

- Difficulty date: February 10, 2004
- Submitted: February 25, 2004
- Operation: Air carrier
- Aircraft: N873SJ
- Make and model: Doug DC-8-73F
- Aircraft serial: 46091
- System (JASC): 2730 · Elevator Control System
- Part: Spring Assy
- Condition: Defective
- Location: Elevator
- Stage of operation: CL
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

DURING TAKEOFF, TAKEOFF TRIM SETTING OF 4.1 INITIAL ROTATION NORMAL AFTER GEAR RETRACTION ACFT PITCHED UP SLOWLY TO 20 DEG.  PITCH UP & WAS REQUIRED TO PUT FWD PRESSURE ON CONTROL WHEEL TO APPROX 1.5 UNITS OF TRIM, LANDED WITH 4.0 UNITS OF TRIM.  PERFORMED ELEVATOR CHECK.  RIG CHECKED BOOST TABS, CONTROL TABS, PTC & LOAD FEEL MECHANISM.  FOUND ELEVATOR CONTROL TABS OUT OF RIG.  CORRECTED RIGGING.  AFTER ROTATION A/C REQUIRED 1.2 DEG FORWARD TRIM TO HOLD V2+10.  T/O TRIM SETTING 3.2, STABILIZED SETTING 2.0, CRUISE SETTING 2.0 AT 280 KIAS, APPROACH 3.0 AT 145 KIAS, LANDING 4.8 AT 129 KIAS.  REMOVED & REPLACED ELEVATOR LOAD SPRING ASSY.  AFTER REPLACEMENT OF ELEVATOR FEEL MECH, SYS CHECKS SERVICEABLE.
